Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 12, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Mar 2, 2012, 2:25 PM MST for Park County, Wyoming. It took effect at Mar 3, 2012, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 2:25 PM MST (21:25 UTC)
- In effect from
- Mar 3, 2012, 5:00 PM MST
- Expired
- Mar 3, 2012, 1:04 PM MST
- In force
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS75 KRIW 022125 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 225 PM MST FRI MAR 2 2012 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS SATURDAY NIGHT THROUGH 8 AM SUNDAY... .AN INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE WITH INCREASING MOUNTAIN TOP WINDS TO PRODUCE POTENTIALLY HIGH WINDS ALONG THE CODY FOOTHILLS SATURDAY NIGHT THROUGH SUNRISE SUNDAY. WIND GUSTS OF 40 TO 50 MPH ARE EVEN EXPECTED TONIGHT AND SATURDAY BEFORE WINDS POTENTIALLY BECOME EVEN STRONGER SATURDAY NIGHT. WYZ003-031200- /O.NEW.KRIW.HW.A.0012.120304T0000Z-120304T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 225 PM MST FRI MAR 2 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG AND GUSTY WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH SATURDAY BUT EVEN STRONGER WINDS MAY DEVELOP SATURDAY NIGHT AND CONTINUE THROUGH 8 AM SUNDAY. THE STRONGEST OF THESE WINDS WILL LIKELY BE EAST OF THE CLARKS FORK GAP AFFECTING HIGHWAY 120 BETWEEN MILE MARKERS 120 AND 126...ON THE WEST SIDE OF CODY AND JUST SOUTH OF CODY ALONG HIGHWAY 120. * WIND...WEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. EVEN STRONGER WINDS ARE EXPECTED ON CANYON ROAD WEST OF CLARK. * IMPACTS...TRAVELLERS HEADING NORTH ON HIGHWAY 120 FROM SOUTH OF CODY TO CLARK SHOULD BE PREPARED FOR POTENTIALLY VERY STRONG CROSSWINDS SATURDAY NIGHT AND TO A LESSER EXTENT EVEN TONIGHT AND SATURDAY. RESIDENTS ALONG THE CODY FOOTHILLS SHOULD SECURE ANY LOOSE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
2 follow-up statements
069 WWUS75 KRIW 030929 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 229 AM MST SAT MAR 3 2012 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS 5 PM THIS AFTERNOON THROUGH 8 AM SUNDAY... .AN INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE WITH INCREASING MOUNTAIN TOP WINDS TO PRODUCE POTENTIALLY HIGH WINDS ALONG THE CODY FOOTHILLS TONIGHT THROUGH SUNRISE SUNDAY. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED TODAY BEFORE WINDS POTENTIALLY BECOME EVEN STRONGER TONIGHT. WYZ003-032200- /O.CON.KRIW.HW.A.0012.120304T0000Z-120304T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 229 AM MST SAT MAR 3 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY MORNING... * SUMMARY AND TIMING...STRONG AND GUSTY WINDS WILL CONTINUE TODAY BUT EVEN STRONGER WINDS MAY DEVELOP TONIGHT AND CONTINUE THROUGH 8 AM SUNDAY. THE STRONGEST OF THESE WINDS WILL LIKELY BE EAST OF THE CLARKS FORK GAP AFFECTING HIGHWAY 120 BETWEEN MILE MARKERS 120 AND 126...ON THE WEST SIDE OF CODY AND JUST SOUTH OF CODY ALONG HIGHWAY 120. * WIND...WEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. EVEN STRONGER WINDS ARE EXPECTED ON CANYON ROAD WEST OF CLARK. * IMPACTS...TRAVELERS HEADING NORTH ON HIGHWAY 120 FROM SOUTH OF CODY TO CLARK SHOULD BE PREPARED FOR POTENTIALLY VERY STRONG CROSSWINDS TONIGHT AND TO A LESSER EXTENT EVEN TODAY. RESIDENTS ALONG THE CODY FOOTHILLS SHOULD SECURE ANY LOOSE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
477 WWUS75 KRIW 032004 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 104 PM MST SAT MAR 3 2012 ...HIGH WIND WARNING FOR THE CODY FOOTHILLS 5 PM THIS AFTERNOON THROUGH 8 AM SUNDAY... .AN INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE WITH INCREASING MOUNTAIN TOP WINDS TO PRODUCE POTENTIALLY HIGH WINDS ALONG THE CODY FOOTHILLS TONIGHT THROUGH SUNRISE SUNDAY. WYZ003-040415- /O.UPG.KRIW.HW.A.0012.120304T0000Z-120304T1500Z/ /O.NEW.KRIW.HW.W.0012.120304T0000Z-120304T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 104 PM MST SAT MAR 3 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...WEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. EVEN STRONGER WINDS ARE EXPECTED ON CANYON ROAD WEST OF CLARK. * IMPACTS...TRAVELERS HEADING NORTH ON HIGHWAY 120 FROM SOUTH OF CODY TO CLARK SHOULD BE PREPARED FOR POTENTIALLY VERY STRONG CROSSWINDS TONIGHT. RESIDENTS ALONG THE CODY FOOTHILLS SHOULD SECURE ANY LOOSE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Mar 2, 10:32 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 2, 10:32 AM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1032 AM MST FRI MAR 2 2012 .SHORT TERM...FRIDAY THROUGH SUNDAY NIGHT A DISTURBANCE MOVING THROUGH WESTERN WYOMING IS BRINGING SOME SNOW SHOWERS TO SOUTHWESTERN PORTIONS OF THE AREA AT THIS TIME. HAVE LEFT SLIGHT CHANCE POPS IN THOSE AREAS THIS MORNING TO ACCOUNT FOR THESE SHOWERS. IT LOOKS LIKE ANOTHER UNSTABLE DAY TODAY WITH A -35C 500MB COLD POCKET OVER MUCH OF THE AREA. THERE IS A BIT LESS MOISTURE TO WORK WITH BUT HAVE MAINTAINED SLIGHT POPS FOR MOST OF THE AREA EAST OF THE DIVIDE FOR THE AFTERNOON. ACROSS THE WESTERN MOUNTAINS NORTHWEST FLOW WILL KEEP A CHANCE OF SNOW SHOWERS IN THE FORECAST ALTHOUGH AMOUNTS LOOK TO BE LIGHT. WARM AIR ADVECTION THEN KICKS IN FOR THE WESTERN MOUNTAINS FRIDAY NIGHT AND INTO SATURDAY WITH MORE WIDESPREAD AND STRATIFORM SNOW. SNOW STILL LOOKS TO BE FAIRLY LIGHT IN MOST PLACES HOWEVER. TEMPERATURES WILL BE NEAR TO BELOW NORMAL THROUGH THIS TIME PERIOD. AS FOR THE POTENTIAL FOR HIGH WINDS EAST OF THE DIVIDE...LOOKS TO BE A GUSTY NIGHT IN THE USUAL AREAS OF CODY FOOTHILLS...LIKE NEAR CLARK. IT DOES LOOK RATHER GUSTY BUT AT THIS POINT IT LOOKS LIKE MORE AREAS WILL STAY BELOW WARNING CRITERIA SO WE WILL NOT ISSUE AN HIGH WIND WATCH AT THIS TIME. AGREE WITH THE PREVIOUS SHIFT THAT THE BIGGER CONCERN IS FOR SATURDAY NIGHT WHEN CROSS SECTIONS SHOW STRONGER WINDS AND BETTER SIGNATURES FOR THE POTENTIAL FOR A GAP FLOW EVENT IN THE AREAS MENTIONED ABOVE. FUTURE SHIFTS WILL HAVE TO MONITOR THIS TIME PERIOD FOR POSSIBLE HEADLINES. ELSEWHERE ON SATURDAY...IT WILL BE RATHER GUSTY FOR THE WIND CORRIDOR AROUND ROCK SPRINGS AND SURROUNDING AREAS. LOOKS WINDY BUT AGAIN AT THIS TIME LOOKS TO REMAIN BELOW WARNING CRITERIA. QUIETER WEATHER THEN MOVES IN FOR SUNDAY INTO SUNDAY NIGHT WITH LESS WIND ALONG WITH WARMER TEMPERATURES AS A RIDGE BUILDS OVER THE AREA. AGREE WITH THE PREVIOUS SHIFTS ON TEMPERATURES DURING THESE TIME PERIODS AND MADE VERY FEW CHANGES. .LONG TERM...MONDAY THROUGH FRIDAY MONDAY LOOKS DRY WITH BREEZY AREAS AND MILD HIGH TEMPS. THE NEXT WEATHER SYSTEM WILL BEGIN TO IMPACT THE WEST ON TUESDAY WITH A CHANCE OF SNOW AND MIXED RAIN AND SNOW IN THE WEST VALLEYS. DRY AND MILD EAST OF THE DIVIDE ON TUESDAY WITH BREEZY TO WINDY AREAS. THE COLD FRONT AND WEATHER SYSTEM MOVES ACROSS THE STATE TUESDAY NIGHT WITH A CHANCE OF PRECIP MOST AREAS. LINGERING LIGHT SNOW WEDNESDAY MORNING IN THE EAST AND SOUTH ZONES...THEN DECREASING CLOUDS IN THE AFTERNOON. COOLER DAY WED ALL AREAS. GFS AND ECMWF DIFFER THURS AND FRI. THE ECMWF MODEL DROPS ANOTHER DISTURBANCE DOWN WED NIGHT/THURSDAY MORNING THROUGH THE NW FLOW ALOFT. THIS WOULD TRANSLATE TO POSSIBLE LIGHT PRECIP OVER THE NORTHEAST ZONES ALONG WITH ANOTHER COLD FRONT FOR MOST PLACES EAST OF THE DIVIDE. 00Z GFS MODEL DOES NOT SHOW THIS WEATHER SYSTEM AND THUS IS DRY WED NIGHT AND SHOWS MILDER TEMPS ON THURS. HAVE KEPT THE FORECAST DRY BUT DID LEAN TOWARD COOLER HIGHS IN THE EAST ZONES THURSDAY AND MILDER ELSEWHERE. WILL SEE HOW THINGS LOOK TONIGHT. NEXT FRIDAY IS DIFFERENT TOO WITH A NW FLOW ALOFT PER THE ECMWF MODEL VERSUS A SOUTHWEST FLOW ALOFT PER THE GFS. BOTH MODELS INDICATE DRY WEATHER BUT THE GFS HAS WARMER 700MB TEMPS FORECAST THAN THE ECMWF. HAVE SIDED WITH THE WARMER TEMPS NEXT FRIDAY FOR HIGHS. .AVIATION.../18Z ISSUANCE/ SCATTERED SNOW SHOWERS AND AREAS OF IFR/MVFR CEILINGS AND VISIBILITIES WILL CONTINUE TO MOVE ACROSS THE WEST THROUGH AROUND 06Z WITH SOME MOUNTAIN OBSCURATIONS...EAST OF THE MOUNTAINS VFR CONDITIONS WILL PREVAIL WITH INCREASING NORTHWEST WINDS. AFTER 06Z THE IFR CONDITIONS WITH LOWERING CEILINGS AND VISIBILITIES IN WIDESPREAD SNOW WILL OBSCURE MOUNTAINS ACROSS THE WEST AND NORTH. THIS WILL IMPACT KJAC...KAFO AND KPNA THE MOST WITH MVFR CONDITIONS AROUND KBPI AND KRKS AT TIMES. EAST OF THE MOUNTAINS VFR CONDITIONS WILL CONTINUE WITH WINDY CONDITIONS INCREASING ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS WITH LOCAL LOW LEVEL WIND SHEAR. .FIRE WEATHER... A FEW SNOW SHOWERS WILL FALL ACROSS THE WESTERN MOUNTAINS TODAY WITH UPSLOPE FLOW...ALTHOUGH MORE SCATTERED THAN PREVIOUS DAY. AREAS EAST OF THE DIVIDE WILL HAVE A MAINLY DRY DAY WITH ONLY ISOLATED SNOW SHOWERS AND BREEZY CONDITIONS. SNOW POTENTIAL WILL INCREASE FRIDAY NIGHT INTO SATURDAY ACROSS THE WESTERN MOUNTAINS AS THE NEXT DISTURBANCE APPROACHES. EAST OF THE DIVIDE...WINDS WILL INCREASE LATE TODAY THROUGH TOMORROW WITH A TIGHTENING PRESSURE GRADIENT AND A STRONG JET STREAM MOVING OVER THE AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HATTINGS LONG TERM...AR AVIATION...C.BAKER FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 2, 2:15 PM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 215 PM MST FRI MAR 2 2012 WYZ001>020-022>030-031200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 215 PM MST FRI MAR 2 2012 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS SATURDAY NIGHT THROUGH 8 AM SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED TONIGHT FROM DUBOIS TO CROWHEART AND ALONG THE CODY FOOTHILLS WITH LOCALLY HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY TO SATURDAY NIGHT...STRONG WINDS EXPECTED ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER...CODY FOOTHILLS... EAST SLOPES OF THE ABSAROKAS AND FROM THE DUBOIS AREA SOUTHEAST TO NEAR RIVERTON. WIND GUSTS OF 40 MPH TO 50 MPH ARE QUITE POSSIBLE IN THESE AREAS WITH EVEN STRONGER WINDS POSSIBLE SATURDAY NIGHT IN THE CODY FOOTHILLS WHERE A HIGH WIND WATCH IS IN EFFECT. TUESDAY AND TUESDAY NIGHT...A STORM SYSTEM MAY BRING SIGNIFICANT SNOWFALL TO THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OR WIND GUSTS OVER 50 MPH. THANK YOU. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.